MAUDE Adverse Event Report: SYNTHES GMBH 14/130 DEG TI CANN TFNA 360/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 14/130 DEG TI CANN TFNA 360/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.457S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Tissue Injury (4559)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2023 the surgeon reported to sales rep that he had a patient report to clinic with pain in the hip region.The patient had a tfna implanted for a hip fracture on (b(6) 2023.Upon taking a new x-ray, surgeon saw that the helical blade had escaped the nail laterally causing the femoral neck to collapse, requiring a revision surgery.Upon removing the nail, we found that the internal locking mechanism was broken.Surgeon performed the revision surgery successfully implanting another tfna nail and helical blade.Surgeon had requested that the nail be investigated and would like a report back of any findings.This report is for one (1) 14/130 deg ti cann tfna 360/left-sterile this is report 1 of 3 for complaint on (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that 14/130 deg ti cann tfna 360/left-sterile had no signs of breakage.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 14/130 deg ti cann tfna 360/left-sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6)2023.
 
Event or Problem Description
Revision surgery was performed on (b)(6)2023.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 14/130 deg ti cann tfna 360/left-sterile.The device exhibits signs of use.No evidence of breakage was observed.The investigation was not able to confirm the reported event.A dimensional inspection was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the 14/130 deg ti cann tfna 360/left-sterile was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed 04_037_042 rev j current, e manufactured.Dimensional inspection: n/a part # 04.037.457s synthes lot # h695889 supplier lot # n/a release to warehouse date: 31 july 2018 manufactured by: synthes monument no non conformance reports were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14/130 DEG TI CANN TFNA 360/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16965404
Report Number8030965-2023-06397
Device Sequence Number5392513
Product Code HSB
UDI-Device Identifier10886982097613
UDI-Public(01)10886982097613
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.457S
Device Catalogue Number04.037.457S
Device Lot NumberH695889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/24/2023
07/06/2023
08/24/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date05/26/2023
07/24/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCKNG SCR FOR IM NL 5/ 40/ XL25/ SILE.; TFNA FENESTRATED HELICAL BLADE 110 -S.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale